Alert archive / Washington / Gale Warnings in 2017
Gale Warning 50, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 19, 2017, 3:05 PM PDT. It took effect at Jun 20, 2017, 10:00 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2017, 3:05 PM PDT (22:05 UTC)
- In effect from
- Jun 20, 2017, 10:00 AM PDT
- Expired
- Jun 21, 2017, 3:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
216 WHUS76 KSEW 192205 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 305 PM PDT MON JUN 19 2017 PZZ131-132-200615- /O.EXT.KSEW.SC.Y.0151.170620T0100Z-170620T2100Z/ /O.UPG.KSEW.GL.A.0030.170620T1900Z-170621T0600Z/ /O.NEW.KSEW.GL.W.0050.170620T2100Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 305 PM PDT MON JUN 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS TUESDAY AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
6 follow-up statements
860 WHUS76 KSEW 200437 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 937 PM PDT MON JUN 19 2017 PZZ131-132-201245- /O.CON.KSEW.SC.Y.0151.000000T0000Z-170620T2100Z/ /O.CON.KSEW.GL.W.0050.170620T2100Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 937 PM PDT MON JUN 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS TUESDAY AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-150-153-156-170-173-176-201245- /O.NEW.KSEW.SC.Y.0152.170620T2200Z-170621T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 937 PM PDT MON JUN 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT WEDNESDAY. * WINDS...WINDS RISING TO 15 TO 25 KNOTS IN THE AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET OVER THE COASTAL WATERS AND 2 TO 4 FEET OVER THE INTERIOR WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
605 WHUS76 KSEW 201117 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 417 AM PDT TUE JUN 20 2017 PZZ131-132-201930- /O.CON.KSEW.SC.Y.0151.000000T0000Z-170620T2100Z/ /O.CON.KSEW.GL.W.0050.170620T2100Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 417 AM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS TUESDAY AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-201930- /O.EXB.KSEW.SC.Y.0152.170620T2200Z-170621T1200Z/ ADMIRALTY INLET- 417 AM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. * WINDS...WINDS RISING TO 15 TO 25 KNOTS IN THE AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET OVER THE COASTAL WATERS AND 2 TO 4 FEET OVER THE INTERIOR WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-150-153-156-170-173-176-201930- /O.EXT.KSEW.SC.Y.0152.170620T2200Z-170621T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 417 AM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WINDS...WINDS RISING TO 15 TO 25 KNOTS IN THE AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET OVER THE COASTAL WATERS AND 2 TO 4 FEET OVER THE INTERIOR WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
053 WHUS76 KSEW 201552 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 AM PDT TUE JUN 20 2017 PZZ131-132-210000- /O.CON.KSEW.SC.Y.0151.000000T0000Z-170620T2100Z/ /O.CON.KSEW.GL.W.0050.170620T2100Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 852 AM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS DURING THE AFTERNOON HOURS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-150-153-156-170-173-176-210000- /O.CON.KSEW.SC.Y.0152.170620T2200Z-170621T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 852 AM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WINDS...WINDS RISING TO 15 TO 25 KNOTS IN THE AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET OVER THE COASTAL WATERS AND 2 TO 4 FEET OVER THE INTERIOR WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
543 WHUS76 KSEW 201700 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1000 AM PDT TUE JUN 20 2017 PZZ131-132-210100- /O.CAN.KSEW.SC.Y.0151.000000T0000Z-170620T2100Z/ /O.EXT.KSEW.GL.W.0050.170620T1700Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1000 AM PDT TUE JUN 20 2017 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS...WEST WIND RISING TO 25 TO 35 KNOTS MIDDAY. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-150-153-156-170-173-176-210100- /O.CON.KSEW.SC.Y.0152.170620T2200Z-170621T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1000 AM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WINDS...WINDS RISING TO 15 TO 25 KNOTS IN THE AFTERNOON AND EVENING. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET OVER THE COASTAL WATERS AND 2 TO 4 FEET OVER THE INTERIOR WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
233 WHUS76 KSEW 202205 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 305 PM PDT TUE JUN 20 2017 PZZ131-132-210615- /O.CON.KSEW.GL.W.0050.000000T0000Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 305 PM PDT TUE JUN 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-210615- /O.EXT.KSEW.SC.Y.0152.000000T0000Z-170622T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 305 PM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...COMBINED NORTHWEST SEAS 6 TO 8 FEET AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-210615- /O.CON.KSEW.SC.Y.0152.000000T0000Z-170621T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 305 PM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...WESTERLY 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
311 WHUS76 KSEW 210449 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 949 PM PDT TUE JUN 20 2017 PZZ131-132-211000- /O.CON.KSEW.GL.W.0050.000000T0000Z-170621T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 949 PM PDT TUE JUN 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST WIND 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-211300- /O.CON.KSEW.SC.Y.0152.000000T0000Z-170622T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 949 PM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES/SEAS...COMBINED NORTHWEST SEAS 6 TO 8 FEET AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-133-134-211200- /O.CON.KSEW.SC.Y.0152.000000T0000Z-170621T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 949 PM PDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WINDS...WESTERLY 15 TO 30 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 19, 10:05 AM PDT, 5 hours earlier.
Area forecast discussion, Jun 19, 10:05 AM PDT, 5 hours before
Area Forecast Discussion...CORRECTED
National Weather Service Seattle WA
1005 AM PDT Mon Jun 19 2017
.SYNOPSIS...High pressure aloft will prevail over the area today
for warmer weather. A weak cold front will bring a threat of
showers to the region mainly later tonight and Tuesday. Expect
onshore flow to keep temperatures near normal Tuesday and
Wednesday. Anticipate a warming trend the latter part of this
week.
&&
.SHORT TERM...
The stratus and/or fog over the lowlands from the Puget Sound
region southward was slowly lifting this morning. Expect skies to
become partly sunny over this area by noon today. Look for clouds,
associated with a low pressure system centered over the Gulf of
AK, to continue streaming across the northwest half of the CWA
today. There may be some light showers at times from these clouds,
so will update the forecast for this possibility. Elsewhere,
expect mostly sunny to partly cloudy skies.
The air mass is warmer with an upper level ridge over the region.
Afternoon temps will reach the 70s over the interior lowlands,
with a few lower 80s away from the Sound. Expect highs in the mid
60s along the coast with onshore flow.
The ridge over the area will flatten on Tuesday as a cold front
moves inland. This front will bring isolated to scattered showers,
mainly during the morning. Onshore flow will increase behind the
front Tuesday afternoon and may see a Puget Sound Convergence
Zone form over the central Sound. The stronger push will bring
marine clouds farther inland on Wednesday for near normal temps.
33/05
.LONG TERM FROM THE PREV DISCUSSION...
The weather remains dry on Thursday as an upper level ridge
builds offshore. Pressure gradients are weaker with less stratus
coverage during the morning. Temperatures will remain seasonal.
An upper level ridge over the Pac NW will bring dry and stable
weather over the weekend with a slight warming trend expected.
Guidance shows highs reaching the lower to mid 80s Friday through
Sunday, with mid 60s to 70s along the coast. Models have been
waffling on the placement of a closed upper level low late in the
period. Current solutions show the low parked over B.C. early next
week which drop down into WA by midweek. The result is cooler
conditions as heights drop into the 570s. 33
&&
.AVIATION...An upper ridge over the area today will weaken as it
moves eastward tonight and Tuesday. Southwest flow aloft. A
weakening cold front now nearing the Washington offshore waters
will push east across the area on Tuesday. The air mass is dry
with widespread low level moisture this morning. The lower levels
will dry this afternoon and tonight as mid and high level moisture
increases from the west ahead of the incoming frontal system.
The air mass is stable.
Morning visible satellite imagery shows widespread low stratus and
fog in the Chehalis gap and in the interior from south of KNUW
southward along the I-5 corridor, especially from the Puget sound
eastward. Observations and pilot reports show bases around FL004
and tops 015-017. With a strong June sun, local applications show
the stratus rapidly burning off and scattering out between 18Z and
19Z with conditions across the region becoming VFR. Increasing
mid and high level clouds now seen from just west of KHQM to KBLI
this morning will gradually spread inland this afternoon and
tonight.
There is uncertainty about how much low stratus and fog will form
into the area early Tuesday morning. Onshore flow that develops
late this afternoon and tonight will advect more marine moisture
from the coastal waters inland overnight. This supports the LAMP
guidance that shows rather widespread IFR to LIFR conditions
developing late tonight and continuing into Tuesday morning ahead
of the incoming frontal system. However, the increased mixing
ahead of the front combined with abundant mid and high level
moisture favors MVFR stratus as shown in the current terminal
forecasts. Will stay with the current thoughts in the terminal
forecasts for now and reevaluate conditions for the 00Z package
this afternoon. Albrecht
KSEA...Ceilings near the deck and tops around 1700 feet this
morning favor a quick burn off and scatter out of stratus and fog
shortly after 18Z. Mid and high level clouds will gradually
increase late this afternoon and tonight. Will maintain the idea
of MVFR stratus developing at the terminal late tonight through
Tuesday morning. Northerly winds 5 to 9 knots through this evening
will become southerly between 06Z and 09Z tonight. Albrecht
&&
.MARINE...High pressure well offshore combined with lower pressure
east of the Cascades will give increasing onshore flow this
afternoon and tonight. A small craft advisory remains in effect
for the central and eastern portions of the Strait of Juan de
Fuca for tonight.
A weak front will move through the waters on Tuesday. Onshore flow
is expected to increase behind the front Tuesday afternoon and
evening. A gale watch remains in effect for the central and
eastern portions of the Strait of Juan de Fuca from Tuesday
afternoon into Tuesday evening. Small craft advisory westerly
winds are expected over most of the remainder of the waters late
Tuesday into Tuesday night.
Moderate onshore flow will prevail on Wednesday with the onshore
flow weakening on Thursday. The low level flow will turn
northerly on Friday with high pressure over southern British
Columbia. Albrecht/Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 6 PM this evening to noon PDT Tuesday
for the central and eastern Strait of Juan de Fuca.
Gale Watch from Tuesday afternoon through Tuesday evening for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
An illustrated version of this forecast discussion can be seen at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:52 AM PDT | Gale Watch | SEW | 12 hr | |
| Jun 19, 2:52 AM PDT | Small Craft Advisory | SEW | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.